MAUDE Adverse Event Report: BioFire Diagnostics, LLC FILMARRAY ME PANEL

BioFire Diagnostics, LLC FILMARRAY ME PANEL
Model Number RFIT-ASY-0118
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Summary: the customer (b)(6) reported a potential false positive varicella zoster virus (vzv) result on the filmarray® meningitis/encephalitis (me) panel after testing a patient csf sample.The customer reported that due to the me panel result, that patient was indirectly impacted, specifically initiation of acyclovir that was likely unnecessary, which might lead to serious injury if it were to recur.No patient harm was reported.The investigation concluded that the most likely cause of the vzv discrepant result was due to low level contamination.
 
Event or Problem Description
The customer (dunedin, new zealand) reported a potential false positive varicella zoster virus (vzv) result on the filmarray® meningitis/encephalitis (me) panel after testing a patient csf sample.The customer reported that due to the me panel result, that patient was indirectly impacted, specifically initiation of antibiotic therapy that was likely unnecessary, which might lead to serious injury if it were to recur.No patient harm was reported.Biofire has requested further information from the customer and is currently investigating this event.No remedial action, corrective action, preventive action, or field safety corrective action (fsca) has been deemed necessary at this time.
 
Additional Manufacturer Narrative
Investigation: the patient was a 1-day-old male preterm infant with increasing respiratory support needs.On (b)(6) 2026, the patient csf sample was collected via puncture and tested on the biofire filmarray meningitis/encephalitis (me) panel.The me panel reported varicella-zoster virus (vzv) as detected.The me panel was discordant with the clinical picture.On an unknown date, roche lightmix hsv/vzv pcr was performed on the same sample and yielded a negative result for vzv.The me panel was discordant with comparator methods.The customer reported that due to the me panel result, that patient was indirectly impacted, specifically initiation of antibiotic therapy (acyclovir) that was likely unnecessary, which might lead to serious injury if it were to recur.No patient harm was reported.The analysis of the me panel run file provided showed by the customer showed a late signature suggesting that the target nucleic acid was present at low levels.Quality control (qc) records for me panel pouch lot# 3va625 (kit lot# 1696125) and the instrument (serial number# 2fa00007) were reviewed.The pouch lot and instrument passed qc criteria.The discrepancy reported by the customer was not observed during qc testing.Conclusion: the investigation concluded that the most likely cause of the vzv discrepant result was due to low level contamination.Due to the sensitive nature of the me panel, there is a risk of false positive results from the introduction of exogenous organism or nucleic acid.While the pouch loading instructions and recommended cleaning steps are sufficient to eliminate contamination the majority of the time, it is possible that some organism/nucleic acid could be introduced during any part of the testing and pouch handling process.Contamination can also be introduced via the laboratory environment and equipment such as pipettes, pipette tips, etc., or personnel handling the sample.Clinical performance can be found in tables 9 and 14 of the biofire® me panel ifu (https://www.Biofiredx.Qarad.Eifu.Online/iti/all?keycode=iti0035).

Brand Name
FILMARRAY ME PANEL
Common Device Name
FILMARRAY ME PANEL
Manufacturer (Section D)
BioFire Diagnostics, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer (Section G)
BioFire Diagnostics, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer Contact
515 colorow dr
salt lake city, UT 84108
+1(385)770-1328
MDR Report Key50570510
Report Number3002773840-2026-00061
Device Sequence Number9891181
Product Code PLO
UDI-Device Identifier00815381020123
UDI-Public00815381020123
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K160462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/22/2026
Device Model NumberRFIT-ASY-0118
Device Lot Number1696125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2026
Supplement Date Received by Manufacturer08/04/2026
Initial Report FDA Received Date09/02/2026
Supplement Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale